Alert archive / Texas / Gale Warnings in 2014

Gale Warning 5, NWS Brownsville, TX

January 24, 2014

NWS Brownsville, TX issued this gale warning at Jan 24, 2014, 9:39 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 9:39 AM CST (15:39 UTC)
Expired
Jan 24, 2014, 3:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WHUS74 KBRO 241539
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CST FRI JAN 24 2014

...HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS PORTIONS OF
THE LOWER TEXAS COASTAL WATERS THROUGH LATE THIS EVENING...

.STRONG NORTHWEST TO NORTH WINDS WITH CONTINUE ACROSS PORTIONS OF THE
LOWER TEXAS COASTAL WATERS THROUGH LATE THIS EVENING. MARINE
OBSERVATIONS ALONG PORTIONS OF THE LOWER TEXAS COAST INDICATE
FREQUENT GALE FORCE WIND GUSTS. THE PREVIOUS GALE WARNING HAS
BEEN EXTENDED FOR THE SOUTHERN LOWER TEXAS GULF WATERS THROUGH 3
PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN PORTIONS
OF THE LOWER TEXAS GULF WATERS THROUGH MIDNIGHT. SMALL CRAFT
ADVISORIES IN EFFECT FOR THE LAGUNA MADRE THROUGH 3 PM. THE STRONG
NORTHWEST WINDS HAVE PRODUCED VERY HIGH WAVE HEIGHTS ACROSS LOWER
GULF WATERS.


GMZ150-170-242100-
/O.NEW.KBRO.GL.W.0005.140124T1539Z-140124T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
939 AM CST FRI JAN 24 2014

...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: NORTH WINDS 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS.
 
* SEAS: 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ155-175-242345-
/O.NEW.KBRO.SC.Y.0012.140124T1539Z-140125T0600Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
939 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS.

* SEAS: 10 TO 14 FEET SUBSIDING TO 9 TO 11 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-242100-
/O.CON.KBRO.SI.Y.0008.000000T0000Z-140124T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
939 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM
CST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON. 

* WINDS: NORTH 20 TO 30 KNOTS.

* BAY CONDITIONS: VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 24, 8:33 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 24, 8:33 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 AM CST FRI JAN 24 2014

.DISCUSSION...A TIGHT PRESSURE GRADIENT CONTINUES ACROSS THE LOWER
TEXAS COAST THIS MORNING. SURFACE OBSERVATIONS INDICATE THAT WINDS
HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ESPECIALLY
NEAR THE COAST. THEREFORE...HAVE ISSUED A WIND ADVISORY FOR THE
CAMERON...WILLACY AND KENEDY COUNTIES UNTIL NOON. GOOD COLD AIR
ADVECTION CONTINUES ACROSS DEEP SOUTH TEXAS THIS MORNING. SURFACE
OBSERVATIONS CONTINUE TO SHOW TEMPERATURES OVER THE NORTHERN
RANCHLANDS IN THE LOW 30S. LATEST SURFACE OBSERVATION FROM HBV
INDICATES THAT THE TEMPERATURE HAS FALLEN 30 DEGREES. HAVE REISSUED
THE FREEZE WARNING FOR ZAPATA AND JIM HOGG COUNTIES UNTIL NOON.
COLD AIR ADVECTION AND CLOUDY SKIES SHOULD KEEP TEMPERATURES FROM
RISING MORE THAN A FEW DEGREES TODAY...ESPECIALLY ACROSS THE
RANCHLANDS. HAVE LOWER TEMPERATURES AREA WIDE TODAY AS A RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  40  34  64  50 /  50  20  10  10
BROWNSVILLE          38  34  64  49 /  50  20  10  10
HARLINGEN            38  33  64  48 /  50  20  10   0
MCALLEN              39  36  64  49 /  40  10   0   0
RIO GRANDE CITY      36  34  63  49 /  30  10   0   0
SOUTH PADRE ISLAND   47  35  56  54 /  60  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH LATE TONIGHT FOR TXZ248>251-254.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR TXZ248>250.

     FREEZE WARNING UNTIL NOON CST TODAY FOR TXZ248-249.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR TXZ248>257.

     WIND ADVISORY UNTIL NOON CST TODAY FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM CST THIS AFTERNOON FOR
     GMZ130-132-135.

     GALE WARNING UNTIL 9 AM CST THIS MORNING FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jan 24, 9:01 AM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
901 AM CST FRI JAN 24 2014

TXZ248>257-251515-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
901 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

FREEZE WARNING ZAPATA AND JIM HOGG THROUGH NOON. WINTER WEATHER
ADVISORY ZAPATA...JIM HOGG AND BROOKS UNTIL NOON. WIND ADVISORY
FOR CAMERON...WILLACY AND KENEDY COUNTIES. FREEZE WATCH
ZAPATA...JIM HOGGG...BROOKS...KENEDY AND WILLACY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251515-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
901 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY IN EFFECT THROUGH MIDNIGHT ACROSS THE NORTHERN
PORTIONS OF LOWER TEXAS GULF WATERS. GALE WARNING ON THE SOUTHERN
PORTIONS OF GULF WATERS UNTIL 3 PM. SMALL CRAFT ADVISORY ON THE
LAGUNA MADRE THROUGH 3 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:12 AM CSTFreeze WatchBROBrooks, Jim Hogg, Kenedy, Willacy, Zapata13 hr
Jan 24, 2:12 AM CSTFreeze WarningBROJim Hogg, Zapata5 hr
Jan 24, 3:09 AM CSTSmall Craft Advisory for WindsBRO12 hr
Jan 24, 7:46 AM CSTFreeze WarningBROJim Hogg, Zapata4 hr
Jan 24, 7:46 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy4 hr
Jan 24, 9:39 AM CSTSmall Craft AdvisoryBRO14 hr
Jan 24, 12:38 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr
Jan 24, 2:42 PM CSTFreeze WarningBROBrooks, Jim Hogg, Kenedy, Starr, Zapata18 hr
Jan 24, 3:44 PM CSTSmall Craft Advisory for WindsBRO2 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.